MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D133603
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional physician name: (b)(6).The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Investigation is in progress, once completed a supplemental will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia - left (l-isvt) with a thermocool® smart touch¿ electrophysiology catheter.The patient suffered a cardiac tamponade requiring a pericardiocentesis.During the vt ablation with the thermocool® smart touch¿ electrophysiology catheter, it was noticed that patient blood pressure dropped.Cardiac echography revealed a cardiac tamponade that was controlled by a pericardiocentesis.No further complication that they have knowledge, vt ablation procedure was finished.Surgery was delayed due to the reported event for 90 minutes.Procedure was successfully completed.Additional information was received.The event happened intra-op, during use of biosense webster products.It was not known for sure what caused the event, but it was discovered in mid of an ablation session with the thermocool® smart touch¿ electrophysiology catheter.In opinion of the physician, event was attributable to the patient condition: apical aneurysm and the procedure.It was not suspected that there was a product failure.Patient's condition was improved.Tamponade was controlled during the procedure, and vt ablation procedure was completed.Patient left lab in stable condition.No extended hospitalization was required.The pericardial effusion was noticed after ablation.The event occurred during the ablation phase.The irrigated catheter had default flow settings for the thermocol smarttouch catheter.The pump was switching from "low" to "high" during ablation.No errors or warnings on smartablate generator or carto system.Force visualization features were dashboard and vector.Parameters for stability were range: 4.Time: 3.25% over 2 gr.3 mm tag size.Respiration adjustment additional filter used with the visitag.Tag index color option was used.Transseptal puncture was performed with non-biosense products: st jude brk transeptal needle, swartz braided transeptal guiding.Product is not available for return.It was discarded after end of procedure.
 
Additional Manufacturer Narrative
The investigation was completed on 03-mar-2023.The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30868480m number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16212861
Report Number2029046-2023-00130
Device Sequence Number4327356
Product Code LPB
UDI-Device Identifier10846835009019
UDI-Public10846835009019
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Model NumberD133603
Device Catalogue NumberD133603
Device Lot Number30868480M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON BWI-ST. JUDE BRK TRANSEPTAL NEEDLE.; NON BWI-SWARTZ BRAIDED TRANSEPTAL GUIDING.; SMARTABLATE GENERATOR KIT-WW.; UNKNOWN BRAND PUMP.; UNK_CARTO 3.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight80 KG